MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Approximately 4.5 months post implantation, the patient developed arthrofibrosis, which required an articular surface exchange.All other components were well intact and remained implanted.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42500606402 femoral component 65045368.42532007102 - tibial component 65072149.42540000035 patella 65134465.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: clinic notes: struggling with arthrofibrosis and stiffness despite doing extensive pt, rom 97 degree flexion, good extension; x-ray well positioned and aligned, no loosening wear, or osteolysis.Revision notes: rom is 25-95 degrees, poly insert exchanged for a smaller size, all other components were well fixed and remain implanted; rom is now 0-130 degrees.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14219058
Report Number3007963827-2022-00112
Device Sequence Number12109761
Product Code MBH
UDI-Device Identifier00889024243774
UDI-Public(01)00889024243774(17)260409(10)64990099
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model NumberN/A
Device Catalogue Number42522400712
Device Lot Number64990099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight76 KG